Alert archive / Michigan / Winter Storm Warnings in 2025
Winter Storm Warning 4, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm warning at Jan 23, 2025, 11:26 AM EST for Antrim County, Grand Traverse County, Kalkaska County, Michigan. It was in force for 15 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 23, 2025, 11:26 AM EST (16:26 UTC)
- Expired
- Jan 24, 2025, 2:52 AM EST
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Grand Traverse County, MI, Kalkaska County, MI
The radar
The NCL Michigan radar (KAPX), 45 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 23, 4:05 PM EST | SNOW 10 | 1 Nnw Kalkaska, MI | Report from DNR field office in Kalkaska. 24-hr total since 4pm yesterday. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274 WWUS43 KAPX 231626 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1126 AM EST Thu Jan 23 2025 MIZ026-027-240430- /O.UPG.KAPX.WW.Y.0006.000000T0000Z-250124T1200Z/ /O.NEW.KAPX.WS.W.0004.250123T1626Z-250124T1200Z/ Grand Traverse-Kalkaska- 1126 AM EST Thu Jan 23 2025 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Heavy snow. Additional snow accumulations between 4 and 8 inches. Total snow accumulations since Thursday morning of 6 to 12 inches. Locally higher amounts possible, especially Kalkaska county. * WHERE...Kalkaska and eastern portions of Grand Traverse Counties. * WHEN...Until 7 AM EST Friday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Visibilities may drop below 1/4 mile due to falling and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ020-025-240000- /O.CON.KAPX.WW.Y.0006.000000T0000Z-250124T0000Z/ Leelanau-Benzie- 1126 AM EST Thu Jan 23 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations between 2 and 4 inches. * WHERE...Benzie and Leelanau Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Thursday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ021-240430- /O.CON.KAPX.WW.Y.0006.000000T0000Z-250124T1200Z/ Antrim- 1126 AM EST Thu Jan 23 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Snow. Additional snow accumulations between 3 and 6 inches. * WHERE...Antrim County. * WHEN...Until 7 AM EST Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Thursday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ032-033-240430- /O.CON.KAPX.WW.Y.0006.000000T0000Z-250124T0500Z/ Wexford-Missaukee- 1126 AM EST Thu Jan 23 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Snow expected. Total snow accumulations between 1 and 3 inches. Locally higher amounts of 3 to 6 inches possible across far northern portions of Missaukee and Wexford counties. * WHERE...Northern portions of Missaukee and Wexford Counties. * WHEN...Until midnight EST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Thursday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ099-240430- /O.CON.KAPX.WW.Y.0007.000000T0000Z-250124T1200Z/ Charlevoix- 1126 AM EST Thu Jan 23 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Snow. Additional snow accumulations between 2 and 4 inches. * WHERE...Charlevoix County. * WHEN...Until 7 AM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ JLD
3 follow-up statements
239 WWUS43 KAPX 232006 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 306 PM EST Thu Jan 23 2025 MIZ021-240815- /O.UPG.KAPX.WW.Y.0006.000000T0000Z-250124T1200Z/ /O.EXA.KAPX.WS.W.0004.000000T0000Z-250124T1200Z/ Antrim- 306 PM EST Thu Jan 23 2025 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Heavy snow. Additional snow accumulations between 2 and 4 inches. Total snow accumulations since Thursday morning of 6 to 12 inches. * WHERE...Western Antrim County. * WHEN...Until 7 AM EST Friday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Visibilities may drop below 1/4 mile due to falling and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ026-027-240815- /O.CON.KAPX.WS.W.0004.000000T0000Z-250124T1200Z/ Grand Traverse-Kalkaska- 306 PM EST Thu Jan 23 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Heavy snow. Additional snow accumulations between 3 and 6 inches. Total snow accumulations since Thursday morning of 6 to 12 inches. Locally higher amounts possible, especially in Kalkaska county. * WHERE...Kalkaska and eastern portions of Grand Traverse county. * WHEN...Until 7 AM EST Friday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Visibilities may drop below 1/4 mile due to falling and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ034-240500- /O.EXA.KAPX.WW.Y.0006.000000T0000Z-250124T0500Z/ Roscommon- 306 PM EST Thu Jan 23 2025 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. * WHERE...Roscommon County. * WHEN...Until midnight EST tonight. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ020-025-240000- /O.CON.KAPX.WW.Y.0006.000000T0000Z-250124T0000Z/ Leelanau-Benzie- 306 PM EST Thu Jan 23 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations between 2 to 4 inches. Locally higher amounts across the northern portions of the Leelanau Peninsula. * WHERE...Benzie and Leelanau Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Thursday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ032-033-240500- /O.CON.KAPX.WW.Y.0006.000000T0000Z-250124T0500Z/ Wexford-Missaukee- 306 PM EST Thu Jan 23 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches * WHERE...Missaukee and Wexford Counties. * WHEN...Until midnight EST tonight. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ099-240815- /O.CON.KAPX.WW.Y.0007.000000T0000Z-250124T1200Z/ Charlevoix- 306 PM EST Thu Jan 23 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Snow. Additional snow accumulations between 1 and 3 inches. * WHERE...Charlevoix County. * WHEN...Until 7 AM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ JLD
613 WWUS43 KAPX 240220 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 920 PM EST Thu Jan 23 2025 MIZ032>034-240330- /O.CAN.KAPX.WW.Y.0006.000000T0000Z-250124T0500Z/ Wexford-Missaukee-Roscommon- 920 PM EST Thu Jan 23 2025 ...WINTER WEATHER ADVISORY IS CANCELLED... Scattered snow showers will continue through the overnight hours... with an inch or less of additional snow expected. $$ MIZ021-241200- /O.CON.KAPX.WS.W.0004.000000T0000Z-250124T1200Z/ Antrim- 920 PM EST Thu Jan 23 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Snow. Additional snow accumulations of up to 3 inches. * WHERE...Antrim County. * WHEN...Until 7 AM EST Friday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Visibilities may drop below 1/4 mile due to falling and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ026-027-241200- /O.CON.KAPX.WS.W.0004.000000T0000Z-250124T1200Z/ Grand Traverse-Kalkaska- 920 PM EST Thu Jan 23 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Snow. Additional snow accumulations up to 3 inches. * WHERE...Grand Traverse and Kalkaska Counties. * WHEN...Until 7 AM EST Friday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Visibilities may drop below 1/4 mile due to falling and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ099-241200- /O.CON.KAPX.WW.Y.0007.000000T0000Z-250124T1200Z/ Charlevoix- 920 PM EST Thu Jan 23 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Snow. Additional snow accumulations up to two inches. * WHERE...Charlevoix County. * WHEN...Until 7 AM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Friday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MLR
901 WWUS43 KAPX 240752 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 252 AM EST Fri Jan 24 2025 MIZ021-026-027-240900- /O.CAN.KAPX.WS.W.0004.000000T0000Z-250124T1200Z/ Antrim-Grand Traverse-Kalkaska- 252 AM EST Fri Jan 24 2025 ...WINTER STORM WARNING IS CANCELLED... Heavy snow has ended across the area. Therefore, the Winter Storm Warning has been cancelled. Light snow showers will continue this morning with additional accumulations of under 1 inch expected. $$ MIZ099-240900- /O.CAN.KAPX.WW.Y.0007.000000T0000Z-250124T1200Z/ Charlevoix- 252 AM EST Fri Jan 24 2025 ...WINTER WEATHER ADVISORY IS CANCELLED... Snowfall intensity has diminished across the area. Therefore, the Winter Weather Advisory has been cancelled. Light snow showers will continue this morning with additional accumulations of under 1 inch expected. $$ Cornish
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Jan 23, 10:46 AM EST, 40 minutes earlier. Its key messages:
- Accumulating lake effect snow continues across northwest lower Michigan today and tonight. Highest additional totals of 4-8" across Grand Traverse and Kalkaska counties with locally higher amounts possible.
- Moderating temperatures into next week.
Area forecast discussion, Jan 23, 10:46 AM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1046 AM EST Thu Jan 23 2025
.KEY MESSAGES...
- Accumulating lake effect snow continues across northwest lower
Michigan today and tonight. Highest additional totals of 4-8"
across Grand Traverse and Kalkaska counties with locally
higher amounts possible.
- Moderating temperatures into next week.
&&
.UPDATE...
Issued at 1045 AM EST Thu Jan 23 2025
Current radar/satellite imagery shows vort max moving across N MI
with blossoming lake induced snow showers along and west of I-75
generally. Quite intense snow with this activity as evident on the
Petoskey webcam, which should continue at times throughout the day,
but focusing across NW snowbelts such as Grand Traverse Bay and
Kalkaska counties with an additional 4 to 8 inches of snow through
tonight. Could be locally higher amounts, especially with how
efficient snow production has been as of recent. Slow diminishing of
snow coverage and intensity throughout the night with lows near
zero. One thing to think about will be potential upgrade for a
county or two, will have to see how things progress overall and
decide with the afternoon package.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 404 AM EST Thu Jan 23 2025
Pattern Synopsis:
Expansive longwave troughing encompassing most of the CONUS east of
the Rockies will gradually slide east across the country through the
period. Multiple embedded shortwaves look to rotate through the main
flow overhead during that time -- one evident on satellite imagery
currently over the northern Great Lakes will pivot across the region
this morning, and a second looks to dig across later this afternoon
and evening. At the surface, a weak cyclone will continue to
traverse the Great Lakes this morning and afternoon as an attendant
cold front swings across the area.
Forecast Details:
Accumulating lake effect snow continues -- Northwest low-level winds
will overspread the area this morning as a front continues to move
through, ushering in the next round of more focused lake effect snow
on the backside of the departing system. Mainly light synoptic
snowfall is ongoing with the transition to lake effect snow already
beginning to take shape. Heaviest lake effect activity will focus
downwind of the Grand Traverse Bay region, especially late this
morning into this evening. Delta-Ts around 15-20 C will be plenty to
support lake convection, and forecast soundings displaying low-level
saturation extending to around 750mb with the DGZ embedded within
the cloud layer will support deeper lake effect showers capable of
producing efficient snowfall with SLRs between 20:1 to 30:1. This
said, additional snowfall amounts of 4-8" will be possible across
the above mentioned area -- particularly eastern Grand Traverse
county and western Kalkaska county where confidence is currently
highest in more concentrated banding setting up later today into
tonight. Locally higher amounts in excess of 8" will be possible
across this area, and may need consideration for an upgrade to a
Winter Storm Warning in future forecast cycles should confidence
continue to increase in a swath of 8" or more. Quick accumulation on
roadways and drops in visibility will result in hazardous travel
across parts of northwest lower Michigan through the period, so be
sure to use caution if traveling.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 404 AM EST Thu Jan 23 2025
No big changes in long range guidance noted. Still expecting
moderating temperatures as compared to the brutal cold of the last
few days. There will likely be some colder and other not so cold
days as pieces of arctic air wiggle there way south into northern
Michigan from time to time over the next several days. A somewhat
more pronounced warmup is then possible at the very tail end of
January into the beginning of February.
The expected changeable upper level pattern over the coming days
likely means that the tap of brutally cold air will be throttled
back. A series of short waves moving through the flow will keep the
pattern active as well as to bring occasional bouts of colder air
and associated lake effect flurries and snow showers. The changing
flow should limit any long duration or big time events from
occurring which is not to say that there can't be some impactful
weather mixed in. Perhaps a few lingering snow showers early Friday,
otherwise our first break in the action in a while looks likely
during the day Friday with drier air/short wave ridging building in.
Another short wave trough will then likely ramp up activity later
Friday night into Saturday morning across southwest flow favored
areas (adjacent to Lake Michigan). Could see an inch or two of snow
accumulation. Winds then veer northwest Saturday afternoon into
Saturday night spreading snow showers inland with again an inch or
two of accumulation possible. Another break is then expected on
Sunday out ahead of more possible activity next week.
&&
.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 652 AM EST Thu Jan 23 2025
Lake effect snow showers will continue across northwest lower
Michigan today into tonight. Most impactful conditions are expected
at TVC, especially later this morning into this evening. Several
inches of snowfall will be possible at TVC through the issuance
period with drops to IFR VSBYs -- and brief periods of LIFR VSBYs
cannot be ruled out. Otherwise, MVFR CIGS are expected today across
much of northwest lower with VFR conditions for a time at CIU and
APN. Northwest winds between 5-10 kts with gusts to 15-20 kts at
times will go weak/calm overnight.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 7 PM EST this evening for MIZ020-
025.
Winter Weather Advisory until 7 AM EST Friday for MIZ021-026-
027.
Winter Weather Advisory until midnight EST tonight for MIZ032-
033.
MARINE...Small Craft Advisory until 7 PM EST this evening for LMZ323-
342-344>346.
&&
UPDATE...JLD
SHORT TERM...DJC
LONG TERM...AJS
AVIATION...DJCHazardous weather outlook, Jan 23, 10:50 AM EST, 36 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1050 AM EST Thu Jan 23 2025 MIZ016>018-020>036-041-042-086>088-095>099-241600- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1050 AM EST Thu Jan 23 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. Accumulating lake effect snow will continue across northwest lower Michigan today and tonight. Highest amounts of 4-8" expected across eastern Grand Traverse and western Kalkaska counties with locally higher amounts possible. Please see the latest headlines for additional details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Cold weather may result in ice jams developing on area rivers through midweek. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-241600- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1050 AM EST Thu Jan 23 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Jan 23, 8:52 AM EST, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
852 AM EST Thu Jan 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM Snow 5 SSW Brethren 44.23N 86.06W
01/23/2025 M6.5 Inch Manistee MI Trained Spotter
Snow total overnight.
&&Local storm report, Jan 23, 8:54 AM EST, 2 hours 32 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Gaylord MI
854 AM EST Thu Jan 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Snow 6 NNE Wildwood 44.49N 86.11W
01/23/2025 E15.0 Inch Manistee MI Public
0817 AM Snow Lake Ann 44.73N 85.84W
01/23/2025 E14.0 Inch Benzie MI Public
Reports/pictures relayed via social media.
0830 AM Snow Honor 44.66N 86.02W
01/23/2025 E12.0 Inch Benzie MI Public
0730 AM Snow Central Lake 45.07N 85.26W
01/23/2025 E11.0 Inch Antrim MI Public
Estimated 10-12 inches in Central Lake.
Report relayed via social media.
0752 PM Snow 4 NNE Honor 44.72N 85.99W
01/22/2025 M10.2 Inch Benzie MI Trained Spotter
Trained spotter reports 10.2 inches of
snowfall since midnight.
0800 AM Snow 5 SE Oden 45.37N 84.78W
01/23/2025 E10.0 Inch Emmet MI Public
0700 AM Snow Boon 44.28N 85.60W
01/23/2025 E8.0 Inch Wexford MI Public
Report relayed via social media.
0730 AM Snow Saint Ignace 45.87N 84.73W
01/23/2025 M8.0 Inch Mackinac MI Public
Majority of the snow fell between 5-7:30 PM.
Report relayed via social media.
0800 AM Snow 7 WNW Wolverine 45.32N 84.74W
01/23/2025 M8.0 Inch Emmet MI Public
Snow total overnight.
0800 AM Snow 3 NNE Grawn 44.71N 85.65W
01/23/2025 E8.0 Inch Grand Traverse MI Public
0800 AM Snow 2 SE Burt Lake 45.42N 84.69W
01/23/2025 E7.0 Inch Cheboygan MI Public
Snow amount overnight. Report relayed via
social media.
0700 AM Snow 1 NNE Grawn 44.68N 85.68W
01/23/2025 M6.8 Inch Grand Traverse MI Cocorahs
Cocorahs station MI-GT-30 Traverse City 6.1
SW.
0845 AM Snow 5 SSW Brethren 44.23N 86.06W
01/23/2025 M6.5 Inch Manistee MI Trained Spotter
Snow total overnight.
0530 AM Snow 4 S Traverse City 44.70N 85.61W
01/23/2025 E6.3 Inch Grand Traverse MI Public
0730 AM Snow 3 ENE Oden 45.45N 84.79W
01/23/2025 M6.0 Inch Emmet MI Public
Overnight snow total in downtown Alanson.
Report relayed via social media.
0730 AM Snow 3 NW Boyne City 45.21N 85.01W
01/23/2025 M5.5 Inch Charlevoix MI Public
Snow total overnight.
0700 AM Snow 2 SE Elmira 45.05N 84.82W
01/23/2025 M4.7 Inch Otsego MI Cocorahs
Cocorahs station MI-OT-19 Elmira 2.2 ESE.
0700 AM Snow 4 WSW Bates 44.73N 85.51W
01/23/2025 M4.6 Inch Grand Traverse MI Cocorahs
Cocorahs station MI-GT-25 Traverse City 4.7
ESE.
0730 AM Snow 13 W Hessel 46.01N 84.69W
01/23/2025 M4.0 Inch Mackinac MI Public
0800 AM Snow Charlevoix 45.32N 85.27W
01/23/2025 M4.0 Inch Charlevoix MI CO-OP Observer
CO-OP Observer station CHRM4 Charlevoix.
0700 AM Snow 1 NW Waters 44.91N 84.72W
01/23/2025 M3.9 Inch Otsego MI CO-OP Observer
CO-OP Observer station APXM4 Gaylord 9 SSW.
0700 AM Snow 1 ENE Harbor Springs 45.43N 84.98W
01/23/2025 M3.6 Inch Emmet MI Cocorahs
Cocorahs station MI-EM-5 Harbor Springs 0.7
ENE.
&&
MGLocal storm report, Jan 23, 8:59 AM EST, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
859 AM EST Thu Jan 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM Snow Beulah 44.63N 86.09W
01/23/2025 E14.0 Inch Benzie MI Broadcast Media
&&Local storm report, Jan 23, 9:03 AM EST, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
903 AM EST Thu Jan 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Snow East Jordan 45.15N 85.13W
01/23/2025 M7.9 Inch Charlevoix MI CO-OP Observer
CO-OP Observer station EJDM4 East Jordan.
0800 AM Snow 1 W Petoskey 45.37N 84.98W
01/23/2025 M7.5 Inch Emmet MI CO-OP Observer
CO-OP Observer station PETM4 Petoskey WWTP.
0800 AM Snow 1 NE Bingham 44.88N 85.68W
01/23/2025 M7.0 Inch Leelanau MI CO-OP Observer
CO-OP Observer station NWFM4 NW Michigan
Research Farm.
0800 AM Snow 5 ENE Arcadia 44.53N 86.13W
01/23/2025 M6.8 Inch Benzie MI CO-OP Observer
CO-OP Observer station BEUM4 Beulah 7 SSW.
0800 AM Snow 1 ESE Mancelona 44.90N 85.05W
01/23/2025 M6.5 Inch Antrim MI Cocorahs
Cocorahs station MI-AT-6 Mancelona 0.5 ESE.
0800 AM Snow 2 N Suttons Bay 45.00N 85.65W
01/23/2025 M5.0 Inch Leelanau MI Cocorahs
Cocorahs station MI-LL-8 1 NNE Suttons Bay.
0700 AM Snow 1 NW Fife Lake 44.58N 85.37W
01/23/2025 M4.0 Inch Grand Traverse MI CO-OP Observer
CO-OP Observer station FLAM4 Fife Lake 2
WNW.
0800 AM Snow 1 NNW Cheboygan 45.65N 84.47W
01/23/2025 M4.0 Inch Cheboygan MI CO-OP Observer
CO-OP Observer station CHBM4 Cheboygan.
0815 AM Snow 3 ENE Kingsley 44.60N 85.48W
01/23/2025 M3.4 Inch Grand Traverse MI Cocorahs
Cocorahs station MI-GT-21 Kingsley 2.7 ENE.
&&Local storm report, Jan 23, 9:34 AM EST, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
934 AM EST Thu Jan 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Snow 5 S Benzonia 44.54N 86.11W
01/23/2025 M9.1 Inch Benzie MI Cocorahs
Cocorahs station MI-BZ-1 Benzonia 5.3 S.
0800 AM Snow Glen Arbor 44.90N 85.99W
01/23/2025 E9.0 Inch Leelanau MI Public
0800 AM Snow Petoskey 45.37N 84.97W
01/23/2025 E9.0 Inch Emmet MI Public
0700 AM Snow 1 WSW Saint Ignace 45.86N 84.74W
01/23/2025 M8.0 Inch Mackinac MI Cocorahs
Cocorahs station MI-MC-5 St. Ignace 0.6 WSW.
0800 AM Snow 2 SW Indian River 45.40N 84.65W
01/23/2025 M8.0 Inch Cheboygan MI Public
0800 AM Snow 1 SW Wolverine 45.27N 84.61W
01/23/2025 E4.5 Inch Cheboygan MI Public
0800 AM Snow 2 N Engadine 46.15N 85.57W
01/23/2025 M3.5 Inch Mackinac MI Public
&&Special weather statement, Jan 23, 10:15 AM EST, 1 hour 11 minutes before
Special Weather Statement National Weather Service Gaylord MI 1015 AM EST Thu Jan 23 2025 MIZ099-231800- Charlevoix- Including the city of Charlevoix 1015 AM EST Thu Jan 23 2025 Periods of heavy snow will continue throughout the midday hours today as noted by radar, local observers and webcams. Low visibility, hazardous driving conditions, and a couple more inches of snow will be possible. Steadiest snow tapers off early to mid this afternoon with lingering snow showers into the evening.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 11:01 AM EST | Winter Weather Advisory | APX | Charlevoix | 16 hr |
Nearby
Winter Storm Warnings in Michigan, 2025Every winter storm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.